MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. GEM V/NV 20DP LOW SORBING NO PORTS; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. GEM V/NV 20DP LOW SORBING NO PORTS; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11426964
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the gem v/nv 20dp low sorbing no ports experienced foreign matter contamination.The following information was provided by the initial reporter: material no: 11426964, batch no: 20085878.We have noticed some red spray substance in the chamber of the tubing today.
 
Additional Manufacturer Narrative
H.6.Investigation: three samples were returned for quality investigation.The customer complaint of foreign matter was verified by visual inspection.Under magnification, particles of red foreign matter can be seen embedded into the drip chamber body material.A device history record review for model: 11426964, lot number: 20085875 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for this issue is that the material appears to be degraded material from the same material that the drip chamber is composed from.This issue indicates an error during the manufacturing of the drip chamber from the supplier.A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of foreign matter with lot#: 20085878 regarding item#: 11426964.
 
Event or Problem Description

Brand Name
GEM V/NV 20DP LOW SORBING NO PORTS
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key11264057
Report Number9616066-2021-50143
Device Sequence Number3256480
Product Code FPA
UDI-Device Identifier10885403232367
UDI-Public10885403232367
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/08/2023
Device Catalogue Number11426964
Device Lot Number20085878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1